Thanks for answering my question from the information you are aware of.I really appreciate that.
Now as your sister has the open sores(blisters) from a long period of time so this seems most likely to be from skin pathology.Now if this sores would have opened after using medication then it would have been most likely medication induced.
Now there could be various possibilities which your dermatologist should rule it out.One of the possibilities could be acrodermatitis enteropathica which is a rare inherited malabsorption disorder where the body is unable to absorb zinc in adequate quantities.Me mentioning rare disease as your sister has already seen many physicians and they must have already ruled out most of the common causes. Other possibility could be aquagenous urticaria which is actually an allergy to water. People may even react to their own sweat and tears on their skin.Other possibility which also should be ruled by her physician is autoimmune
vasculitis which is characterized by inflammation and damage to the blood vessels .It may present with petechiae,urticaria and ulceration. One other possible cause could be bullous pemphigoid which is a chronic, autoimmune skin disorder that involves large blisters. The blisters can occur in small areas on the body or can be quite widespread. The condition is more common in elderly people.
Other possibility as she has a history outsides USA,ask her physician to culture the exudates(draining fluid) to rule out possible infection.As tuberculosis
can also present with similar symptoms.
Now my advise to you-Try to mention these possibilities to your sister and let her physician rule out these possible cause and hopefully she gets the diagnosis of her problem and get proper treatment.
Always ask if you need clarification/more information.Please click ACCEPT button to get my credit.POSITIVE feedback& BONUS are warmly appreciated. Please note that answer is for information only. It can't be a substitute to visit the doctor